MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID KEELED S40; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID KEELED S40; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWE503
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle/Tendon Damage (4532); Implant Pain (4561)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed. a review of the device history is not possible because the lot number was not communicated. should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient noticed pain after physical therapy post-operative rotator cuff tear.The mri shows a lesser tuberosity avulsion and subscapularis tear.The patient underwent an open rotator cuff repair with superior cuff reconstruction using arthoflex allograft.The event was resolved without sequelae.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Since data were provided, the opinion of a medical expert was sought and stated as following: "to be able to assess this case the availability of the mri-images (and/or a report) would prove very helpful, as well as a report of both surgeries (.) because "the conflicting information in the ae description is that the mri showed a subscapularis tendon rupture and a lesser tuberosity avulsion (that is both at the anterior side of the shoulder), and that the surgeon had to repair the superior cuff (that is the supraspinatus tendon and parts of the infraspinatus tendon)", and also because "(.) an early postoperative mri is not very reliable for the detection of smaller lesions, because of these unavoidable artifacts.Only larger lesions with tendon retraction can be diagnosed more reliably on an early postoperative mri".Moreover, "we cannot be sure of the reason [why the patient noticed pain after physical therapy before been re-operated].The exercises may play a role in the event".It "depends on the additional information on status of the rotator cuff during the re-operation".More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM ANATOMIC GLENOID KEELED S40
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin TN 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin TN 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14633198
Report Number3000931034-2022-00245
Device Sequence Number3626236
Product Code KWS
UDI-Device Identifier03700434019186
UDI-Public03700434019186
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWE503
Device Catalogue NumberDWE503
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight104 KG